Prilosec plus SSRI can cause heart issues?

Hi-

I live in the US and my GI doc recommended Prilosec for IBS and reflux along with an anti nausea med called Zofran. I had a regular physical with my General Practitoner and she said to STOP Prilosec immediately as it interacts with my SSRI creating a potential heart rhythm issue. I wanted to inform our community as I know many of us rely on SSRIs for our anxiety and depression caused by IBS (ironic). I am still searching for a cure rather than managing but have yet to figure it out. I also found out zofran and SSRI also have potential for heart rhythm issues, but not as high as the PPI drugs.

If anyone has any experience with this, I would love to hear!

2 Replies

oldestnewest
  • Hi there,

    All I can say to you, and this is in my own personal case, is that I have dealt with depression and anxiety using other methods than pills. I was prescribed antidepressants twice, but I decided not to go down that road. My personal point of view is that popping pills is expensive - and can cause other problems. And then you don't know what is causing which symptoms. The lactose coatings can set off reactions too.

    For many people, anxiety and stress are caused by worry about tomorrow - of not being good enough, rich enough, successful enough etc. I didn't realize this while I had IBS. But I don't have IBS anymore. This is a major shift in mindset I know and won't happen overnight. To get you started you may like to look at a post of mine: sickofibs.com/well-being/a-...

    Hope this helps you,

    Alison

  • Hi Tricylics eg Amitryptiline are best for IBS BUT no matter what I take I get palpatations and panic ataks

You may also like...